Early Changes in Plasma and Urinary Potassium in Diuretic-Treated Patients with Systemic Hypertension
In the early 1980s, many physicians began to question whether the use of certain diuretics to treat hypertension induced hypokalemia,
and therefore increased the chances of cardiac arrhythmia. In this article, Freis and several of his colleagues at the Veterans
Administration Hospital and Georgetown University reported that thiazide-induced hypokalemia in these patients only resulted
in small and biologically unimportant losses of potassium.
Number of Image Pages:
5 (804,620 Bytes)
1984-11-01 (November 1, 1984)
Freis, Edward D.
Periodical: Papademetriou, Vasilios, Michael Price, Elizabeth Johnson, Marlene Smith, and Edward D. Freis. "Early Changes in Plasma
and Urinary Potassium in Diuretic-Treated Patients with Systemic Hypertension." The American Journal of Cardiology 54,
(1 November 1984): 1015-1019. Article. 5 Images.
Technical Publishing Company
This item is in the public domain. It may be used without permission.
Medical Subject Headings (MeSH):
After 1980: Changing Trends in Hypertension Therapy